Alert archive / Michigan / Storm Warnings in 2010
Storm Warning 4, NWS Marquette, MI
NWS Marquette, MI issued this storm warning at Nov 19, 2010, 4:35 AM EST. It took effect at Nov 19, 2010, 4:00 PM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2010, 4:35 AM EST (09:35 UTC)
- In effect from
- Nov 19, 2010, 4:00 PM EST
- Expired
- Nov 20, 2010, 4:01 AM EST
- In force
- 12 hr
- Issued by
- NWS Marquette, MI
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this storm warning went out at Nov 19, 3:50 AM EST, 45 minutes earlier.
Area forecast discussion, Nov 19, 3:50 AM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
350 AM EST FRI NOV 19 2010
.SYNOPSIS...
CURRENTLY /04Z/ THERE IS A STRONG SHORTWAVE TROUGH OVER THE NORTHERN
PLAINS...WITH AN ASSOCIATED SFC LOW CENTERED OVER SD. 00Z RAOBS SHOW
A 150+KT JET WITH THE SHORTWAVE AND A 110+KT JET STRETCHING EAST
OVER GRB AND APX. CURRENT SFC TEMPS ARE IN THE 20S WITH LIGHT WINDS
ACROSS THE CWA. THERE ARE A COUPLE OBS OF SNOW NEAR LAKE SUPERIOR
OVER THE ARROWHEAD OF MN...WHICH IS SOME LAKE EFFECT PRECIP AS BL
WINDS ARE SOUTHERLY WITH 850MB TEMPS AROUND -8C TO -10C.
&&
.DISCUSSION...
A FAST MOVING SFC LOW AND UPPER LEVEL SHORTWAVE WILL MOVE OVER OR
JUST NORTH OF LAKE SUPERIOR TODAY. WHAT WILL MAKE THIS LOW PRESSURE
SYSTEM MORE SIGNIFICANT THAN OTHER 1000MB LOWS...IS THAT THE SPEED
OF THE SYSTEM WILL BRING HIGH WINDS OVER THE CWA. THE LOW WILL BE
OVER THE MN/MANITOBA/ONTARIO BORDERS AT 12Z TODAY...JUST NORTH OF LK
SUPERIOR AT 21Z...AND OVER SOUTH CENTRAL QUEBEC BY 12Z SAT. BEHIND
THE LOW...1034 MB CANADIAN HIGH PRESSURE WILL MOVE IN FROM THE W/NW.
WITH THE SPEED OF THE SYSTEM AND AND STRENGTH OF THE HIGH MOVING
IN...THE ISALLOBARIC WIND COMPONENT WILL SUPPORT STRONG WINDS OVER
THE AREA. 925MB WINDS ARE EXPECTED TO BE AT OR ABOVE 40 KTS...WITH
THE GFS EVEN SHOWING 45+KTS AT 00Z SAT.
NOT EXPECTING MUCH SYNOPTIC PRECIP OVER UPPER MI WITH THE FRIDAY
SYSTEM...AS BEST FORCING AND MOISTURE WILL BE OVER NORTHERN LK
SUPERIOR AND SOUTHERN ONTARIO. MOST PRECIP FROM THIS EVENT WILL COME
FROM LAKE EFFECT BEHIND THE SYSTEM. BL WINDS WILL BE FROM THE NW
THROUGH AROUND 00Z SAT...WITH 850MB TEMPS DROPPING TO AROUND -10C BY
00Z SAT. LAKE SFC TEMPS ARE AROUND 7C...SO DELTA TEMPS WILL BE
SUPPORTIVE OF LAKE EFFECT PRECIP. EVEN COLDER 850MB TEMPS AROUND
-14C WILL MOVE IN BY 06Z...BRINGING EVEN LARGER DELTA TEMPS. LOOKING
AT FORECAST SOUNDINGS...BY 06Z SAT THE ENTIRE SOUNDING IS WELL BELOW
FREEZING WITH THE PRIME SNOW GROWTH REGION UNDER OR NEAR THE TOP OF
THE TEMP INVERSION. WITH THIS...WOULD EXPECT SOME MORE EFFICIENT
SNOW PRODUCTION.
WINDS WILL BECOME SOUTHEASTERLY SAT NIGHT AS THE HIGH SLIDES EAST
OVER ONTARIO AND LOW PRESSURE DEVELOPS OVER THE PLAINS. THE SFC LOW
WILL MOVE OVER THE AREA LATE ON MON...WITH SOME UNCERTAINTY IN THE
TIMING BETWEEN MODELS. THE ECMWF IS FASTER THAN THE GFS...BUT BOTH
MODELS SHOW A SIMILAR PATTERN. AS FAR AS PRECIP TYPE...THERE IS
BETTER CHANCE FOR SNOW EARLY ON IN THE EVENT BEFORE WARMER TEMPS
MOVE IN AHEAD OF THE LOW.
WE GET HIT WITH ANOTHER SFC LOW ON MONDAY NIGHT...WITH A LOW MOVING
OVER OR JUST SE OF THE CWA. THIS WILL BE AN EVENT TO WATCH...AS
THERE IS A GOOD AMOUNT OF UNCERTAINTY WITH THIS EVENT. THE 00Z/19
GFS SHOWS A 1006MB LOW MOVING FROM THE SW TO OVER CENTRAL LOWER MI
AT 00Z TUE. THE ECMWF SHOWS A 995MB LOW OVER CENTRAL UPPER MI AT 00Z
TUE. AT THIS POINT...PRECIP SEEMS QUITE POSSIBLE...BUT PTYPE IS
STILL IN QUESTION. THE TRACK OF THE SYSTEM WILL PLAY A SIGNIFICANT
ROLE IN PTYPE AND AMOUNTS.
MODELS ARE INDICATING SOME SORT OF LOW PRESSURE SYSTEM MOVING
THROUGH AROUND THU...WITH SIGNIFICANT UNCERTAINTY BETWEEN MODELS.
HOWEVER...BOTH MODELS INDICATE COLD 850MB TEMPS FAVORABLE FOR LAKE
EFFECT PRECIP FROM TUE THROUGH THE END OF THE FORECAST PERIOD.
WITH MODEL UNCERTAINTY...LEFT MOST OF THE FORECAST UNCHANGED IN THE
FAR EXTENDED PERIODS.
&&
.AVIATION /FOR THE 06Z TAFS/...
EXPECT PREDOMINANT VFR CONDITIONS AT BOTH LOCATIONS THRU THE EARLY
MRNG WITH FAIRLY DRY LLVL AIR SHOWN ON THE 00Z GRB RAOB DRAWN N
AHEAD OF LO PRES MOVING FM THE NRN PLAINS INTO ONTARIO. BEST CHC FOR
OCNL MVFR CIGS WL BE AT CMX...CLOSER TO THE TRACK OF THE SFC LO. BUT
DID NOT INCLUDE MENTION ATTM. AS THIS LO MOVES CLOSER AND PRES FALLS
BECOME SHARPER THRU ONTARIO...A GUSTY S WIND WL DVLP AT BOTH SITES.
SOME MVFR CIGS AND A BIT OF LGT SN ARE MORE LIKELY LATER THIS MRNG
CLOSER TO ATTENDANT COLD FROPA. AFT THE FROPA...VERY STRONG WLY
WINDS WL DVLP AHEAD OF INCOMING PRES RISE CENTER AND AS COLD AIR
FOLLOWS THE LO PASSAGE...STRONGEST AT THE MORE EXPOSED CMX LOCATION
WHERE WIND GUSTS MAY REACH 40 KT WITH VIGOROUS LLVL MIXING. MVFR
CONDITIONS ARE ALSO LIKELY AT CMX WITH UPSLOPE WIND COMPONENT.
DOWNSLOPE WIND COMPONENT AND RATHER DRY NATURE OF INCOMING AIRMASS
SUGS VFR CONDITIONS AT SAW.
&&
.MARINE /FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE/...
WINDS WILL QUICKLY CRANK UP TODAY AND BRING GALES TO LAKE MICHIGAN
AND WESTERN LAKE SUPERIOR. WINDS ALSO GET STRONG ENOUGH FOR A STORM
WARNING ON CENTRAL AND EASTERN LAKE SUPERIOR. GFS IS SHOWING 45 KNOT
WINDS AT 925 MB WITH 50 KNOTS AT 900 MB AND THOUGHT GOING LOW STORM
WAS THE WAY TO GO WITH THIS. WINDS STAY UP UNTIL AFTER 06Z
TONIGHT...THEN COME DOWN REAL QUICK. LOOKS LIKE ANOTHER GALE THEN
FOR LATE SUNDAY AFTERNOON AND EVENING WITH NEXT SYSTEM...SO LOOKS
PRETTY CHOPPY AND CHANGEABLE FOR A WHILE. DID NOT CHANGE FORECAST
BEYOND MONDAY AS MODELS ARE ALL OVER THE PLACE WITH NEXT LOW AND
WIND DIRECTION AND THOUGHT BEST COURSE WAS TO WAIT AND SEE IF MODELS
CAN FIGURE OUT WHAT WILL BE HAPPENING EARLY NEXT WEEK AND HOPEFULLY
GET SOME CONSISTENCY ON THEIR SIDE WHICH THEY HAVE NOT SO FAR.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
HIGH WIND WARNING FROM 2 PM THIS AFTERNOON TO 5 AM EST SATURDAY
FOR MIZ001-003.
HIGH WIND WARNING FROM 7 PM THIS EVENING TO 7 AM EST SATURDAY
FOR MIZ006-007.
LAKE SUPERIOR...
STORM WARNING FROM 4 PM THIS AFTERNOON TO 6 AM EST SATURDAY FOR
LSZ266-267.
GALE WARNING UNTIL 4 PM EST THIS AFTERNOON FOR LSZ263>267.
STORM WARNING FROM 4 PM THIS AFTERNOON TO 2 AM EST SATURDAY FOR
LSZ264-265.
GALE WARNING FROM 1 PM THIS AFTERNOON TO 7 AM EST SATURDAY FOR
LSZ249.
GALE WARNING FROM 4 PM THIS AFTERNOON TO 1 AM EST SATURDAY FOR
LSZ246>248.
STORM WARNING FROM 4 PM THIS AFTERNOON TO 1 AM EST SATURDAY FOR
LSZ244-245.
GALE WARNING UNTIL 4 PM EST THIS AFTERNOON FOR LSZ242>245.
GALE WARNING FROM 1 PM EST /NOON CST/ THIS AFTERNOON TO MIDNIGHT
EST /11 PM CST/ TONIGHT FOR LSZ241.
STORM WARNING FROM 4 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT
FOR LSZ242-243-263.
GALE WARNING UNTIL 1 AM EST /MIDNIGHT CST/ SATURDAY FOR LSZ162.
STORM WARNING FROM 4 PM THIS AFTERNOON TO 4 AM EST SATURDAY FOR
LSZ250-251.
GALE WARNING FROM 1 PM TO 4 PM EST THIS AFTERNOON FOR LSZ250-251.
LAKE MICHIGAN...
GALE WARNING UNTIL 7 PM EST THIS EVENING FOR LMZ248-250.
GALE WARNING UNTIL 4 PM EST THIS AFTERNOON FOR LMZ221.
&&
SYNOPSIS...TITUS
DISCUSSION...TITUS
AVIATION...07
MARINE...07Hazardous weather outlook, Nov 18, 5:04 PM EST, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 504 PM EST THU NOV 18 2010 MIZ001-003-191200- KEWEENAW-NORTHERN HOUGHTON- 504 PM EST THU NOV 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG WEST WINDS ARE EXPECTED FRIDAY AFTERNOON INTO FRIDAY NIGHT. SUSTAINED WINDS WILL BE IN THE 25 TO 35 MPH RANGE WITH GUSTS AS HIGH AS 50 MPH. SEE THE LATEST WIND ADVISORY STATEMENT FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. MIZ002-004>007-009>014-084-085-191200- ONTONAGON-BARAGA-MARQUETTE-ALGER-LUCE-GOGEBIC-IRON-DICKINSON- MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON- NORTHERN SCHOOLCRAFT- 504 PM EST THU NOV 18 2010 /404 PM CST THU NOV 18 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-191200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 504 PM EST THU NOV 18 2010 /404 PM CST THU NOV 18 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SOUTH GALES TO 35 KNOTS ARE POSSIBLE FRIDAY MORNING FOLLOWED BY WEST TO NORTHWEST GALES OF 40 TO 45 KNOTS FRIDAY AFTERNOON AND FRIDAY NIGHT. SEE THE LATEST MARINE WEATHER MESSAGE AND LAKE SUPERIOR OPEN LAKES FORECAST FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-191200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 504 PM EST THU NOV 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SOUTH TO SOUTHWEST GALE FORCE GUSTS TO 35 KNOTS ARE POSSIBLE LATE FRIDAY INTO FRIDAY EVENING. SEE THE LATEST MARINE WEATHER MESSAGE AND LAKE MICHIGAN NEARSHORE MARINE FORECAST FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. JLA
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 4:30 AM EST | High Wind Warning | MQT | Alger, Houghton, Keweenaw, Luce | 24 hr |
| Nov 19, 4:35 AM EST | Gale Warning | MQT | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.